MAUDE Adverse Event Report: ANGIOMED GMBH & CO. MEDIZINTECHNIK KG LIFESTENT 5F VASCULAR STENT SYSTEM

ANGIOMED GMBH & CO. MEDIZINTECHNIK KG LIFESTENT 5F VASCULAR STENT SYSTEM
Model Number 5F051003CS
Medical Device Problem Codes Difficult to Remove (1528); Misfire (2532); Device-Device Incompatibility (2919); Material Deformation (2976)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/26/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No medical records and no medical images were provided to the manufacturer.The lot number for the device was provided.The device history records are currently under review.The return of the device is pending.The investigation is currently underway.
 
Event or Problem Description
It was reported that during a stent placement procedure intended for a calcified right femoral artery via access through the left femoral artery, the stent allegedly partially deployed approximately two centimeters using the thumbwheel deployment wheel.It was further reported that there was alleged difficulty removing the delivery system and the guidewire became stuck in the system.Angioplasty was performed to complete the procedure.There was no reported patient injury.
 
Additional Manufacturer Narrative
Manufacturing review: the lot records have been reviewed with special attention to the manufacturing and inspection of this product and the product was found to have met the specification prior to shipment.The review showed that no remarkable incidents occurred during the manufacturing process.No relevant manufacturing process changes were implemented, that could have led to the event reported.Investigation summary: a stent delivery system was returned.Based on the evaluation of the returned sample it could be confirmed that the user could only partially deploy the stent and that the guide wire got stuck.Inside the grip the catheter including inserted guidewire were found kinked which made a complete deployment impossible and which indicated that excessive release force must have been present.It was concluded that increased friction was present during deployment leading to force increase, lumen deformation, kink, and subsequent deployment failure.The stuck guidewire was considered a subsequent event caused by force increase and lumen deformation.An indication for a manufacturing related issue could not be identified.Based on the information available and the evaluation of the returned sample, a definite root cause for the reported event could not be determined.Labeling review:in reviewing the relevant labeling for this product it was found that the instructions for use (ifu) sufficiently address this potential risk.The ifu states: 'do not constrict the delivery system during stent deployment.If excessive force is felt during stent deployment, do not force the stent system.Remove the stent system and replace with a new unit.', and 'if resistance is met while retracting the delivery system over a guidewire, remove the delivery system and guidewire together.' in regards to pta, the ifu states: 'pre-dilatation of the lesion with a balloon dilatation catheter is recommended.(expiry date 06/2020).(device code 3, method 1, results 1, conclusion 1).
 
Event or Problem Description

Brand Name
LIFESTENT 5F VASCULAR STENT SYSTEM
Common Device Name
VASCULAR STENT
Manufacturer (Section D)
ANGIOMED GMBH & CO. MEDIZINTECHNIK KG
wachhausstrasse 6
karlsruhe 76227
GM  76227
MDR Report Key8182102
Report Number9681442-2018-00221
Device Sequence Number16602486
Product Code NIP
UDI-Device Identifier00801741120640
UDI-Public(01)00801741120640
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P070014
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/31/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number5F051003CS
Device Catalogue Number5F051003CS
Device Lot NumberANCT1160
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/03/2019
Initial Date Received by Manufacturer 11/27/2018
Supplement Date Received by Manufacturer01/15/2019
Initial Report FDA Received Date12/19/2018
Supplement Report FDA Received Date01/31/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age60 YR